MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD MICRO-FINEI IV INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD MICRO-FINEI IV INSULIN SYRINGE; PISTON SYRINGE
Model Number 329424
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.The customer's address is unknown.Unknown, (b)(6) usa has been used as a default.(b)(4).Investigation summary: no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 6123812.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.This batch was manufactured before expiration dates were put on packaging.Occurrence: a complaint history check was performed and this is the 1st related complaint for label information missing (expiration date) on lot # 6123812.A review of risk management 150rmn-0001-16 revision 13 indicates that the potential risk of this specific reported incident (syringe, label information missing (expiration date)) was captured and addressed appropriately.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the box of bd micro-finei¿ iv insulin syringes had no expiration date printed on it.This was noticed during use.The following information was provided by the initial reporter: "pharmacist stated she has 5 -6 boxes of the bd insulin syringes, all with the same lot # and catalog # and none of them have expiration dates on them.Stated she provided a consumer with one box of these syringes and the consumer returned it, stating he did not want to use this box because he looked the product up online and he believes they expired in 2016.Advised pharmacist of how bd determines the expiration date using the copyright date, the lot # and julian date.Pharmacist stated there is no copyright/trademark date or manufacture date on any of the boxes.Advised pharmacist that the lot # means this box was either manufactured in 2006 expiring in 2011 or 2016 expiring in 2021.".

Brand Name
BD MICRO-FINEI IV INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10131056
Report Number1920898-2020-00634
Device Sequence Number2561127
Product Code FMF
UDI-Device Identifier30382903294245
UDI-Public30382903294245
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number329424
Device Catalogue Number329424
Device Lot Number6123812
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2020
Initial Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;